MAUDE Adverse Event Report: AV-TEMECULA-CT ABSORB GT1 BIORESORBABLE VASCULAR SCAFFOLD SYSTEM; BIORESORBABLE DRUG ELUTING SCAFFOLD

AV-TEMECULA-CT ABSORB GT1 BIORESORBABLE VASCULAR SCAFFOLD SYSTEM; BIORESORBABLE DRUG ELUTING SCAFFOLD
Catalog Number 1235250-23
Health Effect - Clinical Codes Angina (1710); Non specific EKG/ECG Changes (1817); Thrombosis (2100)
Date of Event 07/28/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was not returned for evaluation.The reported patient effects of angina and thrombosis, as listed in the absorb gt1, electronic instructions for use, are known adverse events associated with the use of a coronary scaffold in native coronary arteries.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design or labeling.Based on the case information, film review and related record review, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.A cine was received and reviewed by an abbott vascular physician who concluded the following: sub-acute thrombosis of the absorb scaffold in the ramus branch is most likely secondary to sub-optimal expansion during the index procedure, or residual thrombus that was untreated (explaining the hazy final appearance).
 
Event or Problem Description
It was reported that the procedure on (b)(6) 2016 was to treat the obtuse marginal artery off the circumflex artery.The patient was referred to the hospital from a different hospital for percutaneous transluminal angioplasty.Pre-dilatation was performed with a 2.5 x 15 mm unknown balloon catheter.A 2.5 x 23 mm absorb gt1 scaffold was implanted at 12 atmospheres.Post-dilatation was performed with a 2.5 x 15 mm unknown nc balloon catheter to 20 atmospheres.The final angiographic residual stenosis was less than 10%.Optical coherence tomography (otc) was performed pre implant but not post implant.It is unknown of if the scaffold was fully apposed to the vessel wall.The patient was put on plavix and aspirin.On 7/28/16, the patient presented at a different hospital with chest pain and st elevated electrocardiogram (ekg).Angiography confirmed in-scaffold thrombosis which was treated with 2 non-abbott stents.The patient was compliant with dual antiplatelet therapy up to the time he was re-admitted.The patient remained on plavix and aspirin.The patient is doing fine.No additional information was provided.

Brand Name
ABSORB GT1 BIORESORBABLE VASCULAR SCAFFOLD SYSTEM
Common Device Name
BIORESORBABLE DRUG ELUTING SCAFFOLD
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key5860129
Report Number2024168-2016-05280
Device Sequence Number13633924
Product Code PNY
UDI-Device Identifier08717648212970
UDI-Public(01)08717648212970(17)170511(10)6051261
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P150023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/09/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/11/2017
Device Catalogue Number1235250-23
Device Lot Number6051261
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2016
Initial Report FDA Received Date08/09/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;